# SDR 2005FA0000026

- Difficulty date: January 13, 2005
- Submitted: January 13, 2005
- Operation: General aviation
- Aircraft: N8803B
- Make and model: Cessna 172
- Aircraft serial: 36503
- Aircraft time: 3,663 hours
- Engine: Cont O300*
- System (JASC): 2700 · Flight Control System
- Part: Control Panel
- Condition: Worn
- Location: Pitch Control
- Part time: 3,663 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS SUBSTANTIALLY DAMAGED DURING A LANDING ACCIDENT.  PILOT WAS UNABLE TO FLARE AIRPLANE. DURING A POST ACCIDENT INSPECTION BY FAA INSPECTORS, IT WAS DISCOVERED THAT THE AIRPLANE'S CONTROL TEE PULLEYS FOR THE AILERON SYSTEM WOULD GET (HUNG UP) ON THE RADIO TRAY ASSEMBLY, WHEN THE CONTROL WHEEL TUBE WOULD REACH HALF TRAVEL. THE CONTROL TEE PIVOT AND THE LEFT INSTRUMENT PANEL CONTROL TUBE BALL SOCKET, EXHIBITED WEAR, AND THE CONTROL TEE COULD BE MOVED LATERALLY ALONG A PORTION OF THE CONTROL TEE PIVOT BOLT. ADDITIONALLY, THE RADIO-MOUNTING TRAY DID NOT INCLUDE THE INSTALLATION OF A VERTICAL SUPPORT TO HELP ASSURE PROPER CLEARANCE BETWEEN THE TRAY AND THE CONTROL TEE ASSEMBLY.
